Advertisement

The Journal of Geometric Analysis

, Volume 29, Issue 1, pp 105–120 | Cite as

On the Uniqueness of Vortex Equations and Its Geometric Applications

  • Qiongling Li
Article
  • 108 Downloads

Abstract

We study the uniqueness of a vortex equation involving an entire function on the complex plane. As geometric applications, we show that there is a unique harmonic map \(u:\mathbb {C}\rightarrow \mathbb {H}^2\) satisfying \(\partial u\ne 0\) with prescribed polynomial Hopf differential; there is a unique affine spherical immersion \(u:\mathbb {C}\rightarrow \mathbb {R}^3\) with prescribed polynomial Pick differential. We also show that the uniqueness fails for non-polynomial entire functions with finitely many zeros.

Keywords

Vortex equations Polynomial differentials Harmonic maps 

Mathematics Subject Classification

53C21 53C43 58E20 

Notes

Acknowledgements

The author wishes to thank Vlad Markovic, Song Dai and Mike Wolf for helpful discussions. The author is supported by the center of excellence grant ‘Center for Quantum Geometry of Moduli Spaces’ from the Danish National Research Foundation (DNRF95). She also acknowledges the support from U.S. National Science Foundation Grants DMS 1107452, 1107263, 1107367 “RNMS: GEometric structures And Representation varieties” (the GEAR Network).

References

  1. 1.
    Benoist, Y., Hulin, D.: Cubic differentials and hyperbolic convex sets. J. Differ. Geom. 98(1), 1–19 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Calabi, E.: Complete affine hyperspheres. I. In: Symposia Mathematica, Vol. X, pp. 19–38 (Convegno di Geometria Differenziale, INDAM, Rome, 1971). Academic Press, London (1972)Google Scholar
  3. 3.
    Cheng, S.Y., Yau, S.T.: Differential equations on Riemannian manifolds and their geometric applications. Commun. Pure Appl. Math. 28(3), 333–354 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Choi, H.I., Treibergs, A.: Gauss maps of spacelike constant mean curvature hypersurfaces of Minkowski space. J. Differ. Geom. 32(3), 775–817 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Dai, S., Li, Q.: Minimal surfaces for hitchin representations. J. Differ. Geom. (to appear )Google Scholar
  6. 6.
    Dumas, D., Wolf, M.: Polynomial cubic differentials and convex polygons in the projective plane. Geom. Funct. Anal. 25(6), 1734–1798 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Han, Z.-C.: Remarks on the geometric behavior of harmonic maps between surfaces. In: Elliptic and Parabolic Methods in Geometry (Minneapolis, MN, 1994), pp. 57–66. A K Peters, Wellesley, MA (1996)Google Scholar
  8. 8.
    Han, Z.-C., Tam, L.-F., Treibergs, A., Wan, T.: Harmonic maps from the complex plane into surfaces with nonpositive curvature. Commun. Anal. Geom. 3(1–2), 85–114 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Li, A.M.: Calabi conjecture on hyperbolic affine hyperspheres. Math. Z. 203(3), 483–491 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Li, A.M.: Calabi conjecture on hyperbolic affine hyperspheres. II. Math. Ann. 293(3), 485–493 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Li, A.-M., Li, H., Simon, U.: Centroaffine Bernstein problems. Differ. Geom. Appl. 20(3), 331–356 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Milnor, T.K.: Harmonic maps and classical surface theory in Minkowski \(3\)-space. Trans. Am. Math. Soc. 280(1), 161–185 (1983)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Omori, H.: Isometric immersions of Riemannian manifolds. J. Math. Soc. Jpn. 19, 205–214 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Osserman, R.: A Survey of Minimal Surfaces. Courier Corporation, North Chelmsford (2002)zbMATHGoogle Scholar
  15. 15.
    Sampson, J.H.: Some properties and applications of harmonic mappings. Ann. Sci. École Norm. Sup. (4) 11(2), 211–228 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Schoen, R., Yau, S.T.: On univalent harmonic maps between surfaces. Invent. Math. 44(3), 265–278 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Simon, U., Wang, C.P.: Local theory of affine 2-spheres. In: Differential Geometry: Riemannian Geometry (Los Angeles, CA, 1990), Proceedings of Symposia in Pure Mathematics, vol. 54, pp. 585–598. American Mathematical Society, Providence, RI (1993)Google Scholar
  18. 18.
    Wan, T.Y.-H.: Constant mean curvature surface, harmonic maps, and universal Teichmüller space. J. Differ. Geom. 35(3), 643–657 (1992)CrossRefzbMATHGoogle Scholar
  19. 19.
    Wan, T.Y.H., Au, T.K.-K.: Parabolic constant mean curvature spacelike surfaces. Proc. Am. Math. Soc. 120(2), 559–564 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Wang, C.: Some examples of complete hyperbolic affine 2-spheres in \({\bf R}^{3}\). In: Global Differential Geometry and Global Analysis (Berlin, 1990). Lecture Notes in Mathematics, vol. 1481, Springer, Berlin, pp. 271–280 (1991)Google Scholar
  21. 21.
    Yau, S.T.: Harmonic functions on complete Riemannian manifolds. Commun. Pure Appl. Math. 28, 201–228 (1975)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2018

Authors and Affiliations

  1. 1.Centre for Quantum Geometry of Moduli Spaces (QGM)Aarhus UniversityAarhus CDenmark
  2. 2.Department of MathematicsCalifornia Institute of TechnologyPasadenaUSA

Personalised recommendations